Journal of Symbolic Logic

Isomorphic but not Lower Base-Isomorphic Cylindric Set Algebras

B. Biro and S. Shelah

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.


This paper belongs to cylindric-algebraic model theory understood in the sense of algebraic logic. We show the existence of isomorphic but not lower base-isomorphic cylindric set algebras. These algebras are regular and locally finite. This solves a problem raised in [N 83] which was implicitly present also in [HMTAN 81]. This result implies that a theorem of Vaught for prime models of countable languages does not continue to hold for languages of any greater power.

Article information

J. Symbolic Logic, Volume 53, Issue 3 (1988), 846-853.

First available in Project Euclid: 6 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Biro, B.; Shelah, S. Isomorphic but not Lower Base-Isomorphic Cylindric Set Algebras. J. Symbolic Logic 53 (1988), no. 3, 846--853.

Export citation